Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Gray, ME

June 2, 2007Cumberland County, York County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 2, 2007, 1:47 PM EDT for Cumberland County, York County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2007, 1:47 PM EDT (17:47 UTC)
Expired
Jun 2, 2007, 2:30 PM EDT
In force
43 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Cumberland County, ME, York County, ME

The radar

The Portland,ME radar (KGYX), 36 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:19 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 2, 9:19 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
919 AM EDT SAT JUN 2 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WHICH IS DRAPED ACROSS NORTHERN MAINE WILL MOVE
SOUTH ACROSS THE REGION TODAY REACHING SOUTHERN AREAS OF MAINE
TONIGHT AND REMAIN THERE THROUGH THE REST OF THE WEEKEND...RESULTING
IN SHOWERS AND THUNDERSTORMS. THE REMNANTS OF TROPICAL STORM BARRY
WILL MOVE UP THE EASTERN SEABOARD AND SHOULD ARRIVE IN NEW ENGLAND
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A RATHER INTERESTING WEATHER DAY COULD DEVELOP OVER NORTHERN NEW
ENGLAND THIS AFTERNOON. CLOUDS ARE BEGINNING TO BREAK UP OVER
SOUTHERN MAINE AND NEW HAMPSHIRE. DEWPOINTS IN THIS REGION ARE IN
THE LOWER TO MID 60S. AS THE SUN HEATS UP THE BOUNDARY LAYER
EXPECT THE ATMOSPHERE TO RAPIDLY DESTABILIZE. A COUPLE OF OTHER
FACTORS WILL COME INTO PLAY ALSO. A WEAK FRONTAL BOUNDARY
CURRENTLY DRAPED ACROSS NORTHERN MAINE WILL BEGIN TO NUDGE ITS WAY
SOUTH. THIS WILL HELP TO PROVIDE A LITTLE BIT OF FRONTOGENETIC
FORCING AND ASSIST IN THE INITIATION OF CONVECTION. ALSO...A WEAK
MID LEVEL DISTURBANCE WILL MOVE IN FROM THE WEST DURING THE TIME
OF MAX HEATING. BELIEVE THE STRONGER CONVECTION WILL BE ASSOCIATED
WITH THIS FEATURE. AGREE WITH SPC THAT THE BEST CHANCE FOR
ORGANIZED CONVECTION WILL BE TO OUR WEST...BUT I STILL HAVE SOME
CONCERNS FOR LOCATIONS IN NEW HAMPSHIRE THAT FALL JUST TO THE EAST
OF SPCS SLIGHT RISK AREA. WILL UPDATE PRODUCTS TO INCREASE POPS
OVER SOUTHERN NEW HAMPSHIRE.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
THE FRONT DROPPING SOUTH FROM NORTHERN MAINE WILL BECOME
STATIONARY OVER SOUTHERN AREAS OF MAINE AND NEW HAMPSHIRE. SHOWERS
AND THUNDERSTORMS ARE LIKELY ON BOTH SIDES OF THE FRONT TONIGHT AS
A WEAK DISTURBANCE ALOFT MOVES OVER THE AREA ON THE NORTHWEST FLOW
ALOFT. SOME OF THE THUNDERSTORMS MAY BE STRONG. STAYING CLOSE TO
GUIDANCE FOR TEMPS AND POPS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
FRONT REMAINS DRAPED ACROSS THE REGION ON SUNDAY AND WILL EXTEND THE
POTENTIAL FOR CONVECTION. THERE WILL CONTINUE TO BE SOME DRY
PERIODS WITH SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES.

MODELS ARE CONTINUE TO CONVERGE ON THE COASTAL SOLUTION FOR THE
REMNANTS OF BARRY. THE STORM WILL MOVE UP THE EAST COAST SUNDAY
NIGHT AND BRING ABOUT AN INCH OF RAIN TO THE REGION. THE STEADY
RAINS WILL ARRIVE IN SOUTHERN AREAS LATE SUNDAY NIGHT AND MOVE
NORTH AND EAST DURING MONDAY. BARRY MEETS UP WITH A LOW IN
SOUTHERN CANADA MONDAY NIGHT WHICH WILL DELAY ANY CLEARING UNTIL
THE WHOLE SYSTEM MOVES OFF THE THE NORTH BY WEDNESDAY. HIGH
PRESSURE WILL BRING DRY WEATHER FOR THURSDAY. AN APPROACHING WARM
FRONT WILL BRING SOME HEAT AND MORE SHOWERS OR THUNDERSTORMS FOR
FRIDAY.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /06Z SATURDAY THROUGH SATURDAY EVENING/...
AREAS OF MORNING FOG WILL PRODUCE IFR CONDITIONS IN SOME AREAS
EARLY THIS MORNING OTHERWISE CONDITIONS WILL BE VFR. SCATTERED
SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST FROM NORTHERN VERMONT MAY
PRODUCE MVFR CONDITIONS THIS MORNING...SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS IN THE AFTERNOON AND TONIGHT.
LONG TERM...IFR CONDITIONS WITH RAIN AND EASTERLY WINDS ARRIVE
SUNDAY NIGHT AND MONDAY.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...WINDS AND SEAS WILL STAY
BELOW SCA LEVELS.

APPROACHING COASTAL STORM WILL BRING SCA WINDS AND SEAS SUNDAY
NIGHT THROUGH MONDAY NIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...POHL
Hazardous weather outlook, Jun 2, 6:22 AM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
622 AM EDT SAT JUN 2 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-031030-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
622 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN TODAY. THERE IS THE
POTENTIAL FOR SOME THUNDERSTORMS TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE REMNANTS OF TROPICAL STORM BARRY WILL BRING ABOUT AN INCH OF
RAIN SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR ANY STRONG THUNDERSTORMS THIS
AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

In the hours before

Special weather statement, Jun 2, 1:24 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
124 PM EDT SAT JUN 2 2007

MEZ018-023-024-021815-
COASTAL CUMBERLAND-COASTAL YORK-INTERIOR YORK-
124 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY
THROUGH 215 PM EDT...

AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF LIMERICK...OR ABOUT
15 MILES EAST OF OSSIPEE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWFIELD...LIMINGTON...
CORNISH...LIMERICK...WATERBORO...HOLLIS...BUXTON...GOODWINS MILLS...
SCARBOROUGH AND OLD ORCHARD BEACH THROUGH 215 PM EDT.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.

POHL

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:19 PM EDTSpecial Marine WarningGYX56 min
Jun 2, 3:08 PM EDTSpecial Marine WarningGYX67 min
Jun 2, 4:48 PM EDTSevere Thunderstorm WarningGYXAndroscoggin30 min
Jun 2, 6:17 PM EDTSpecial Marine WarningGYX88 min
Jun 2, 7:09 PM EDTSevere Thunderstorm WarningGYXOxford66 min
Jun 2, 4:55 PM EDTSevere Thunderstorm WarningGYXRockingham65 min
Jun 2, 5:53 PM EDTSevere Thunderstorm WarningGYXRockingham67 min
Jun 2, 6:12 PM EDTSevere Thunderstorm WarningGYXCoos48 min
Jun 2, 7:13 PM EDTSevere Thunderstorm WarningGYXGrafton62 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.